Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 26, 2023, 4:04 PM CDT for Smith County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2023, 4:04 PM CDT (21:04 UTC)
- Expired
- Apr 26, 2023, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WFUS54 KSHV 262104
TORSHV
TXC423-262130-
/O.NEW.KSHV.TO.W.0055.230426T2104Z-230426T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
404 PM CDT Wed Apr 26 2023
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Smith County in northeastern Texas...
* Until 430 PM CDT.
* At 403 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tyler, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Arp around 420 PM CDT.
Other locations impacted by this tornadic thunderstorm include New
Chapel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3227 9541 3234 9542 3240 9503 3223 9502
TIME...MOT...LOC 2103Z 264DEG 49KT 3230 9535
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
131 follow-up statement
855
WWUS54 KSHV 262113
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
413 PM CDT Wed Apr 26 2023
TXC423-262130-
/O.CON.KSHV.TO.W.0055.000000T0000Z-230426T2130Z/
Smith TX-
413 PM CDT Wed Apr 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN SMITH COUNTY...
At 412 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Tyler, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Arp around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include New
Chapel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3227 9535 3235 9534 3240 9503 3223 9502
TIME...MOT...LOC 2112Z 263DEG 43KT 3231 9529
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:44 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 26, 3:44 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 344 PM CDT Wed Apr 26 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Thursday Night) Issued at 344 PM CDT Wed Apr 26 2023 As expected, the morning/early afternoon convection has convectively reinforced the cool/stable air mass across much of E TX/Cntrl LA this afternoon, although the air mass has begun to modify some as the warm front has begun to lift N into portions of Deep E and the Wrn sections of E TX. This is evident in the lower to mid 60s isodrosotherms having recently advected back N into these areas, as well as some scattering of the cu field noted on the visible satellite imagery. However, time is running out on the advancement of the warm sector N across E TX/N LA, as elevated convection has become numerous and spread E into NE TX along and N of I-20, which should help to again convective reinforce the front from mixing much farther N during the evening. An isolated severe threat currently exists across the I-20 corridor of E TX, as bulk shear near 50kts and 2-6km lapse rates remain steep atop the warm front that is orientated farther S. However, believe that the main focus for severe convection will occur this evening through a portion of the overnight hours as convection continues to deepen ahead of a sfc low between ABI and COM, which will shift E along a W to E sfc bndry convectively reinforced to near and just S of the I-20 corridor from the DFW Metroplex into E TX/NW LA. This will occur once large scale ascent increases along these sfc features ahead of the closed low over the TX Panhandle, which will eject NE into Wrn OK during the evening. The HRRR remains consistent with earlier runs (and in better agreement than the other CAMs) with the convection entering the Wrn sections of E TX by the early to mid evening hours, with the moderate SBCapes expected to spread a bit farther N into E TX by that time. Thus, the convection should begin to intensify as it approaches Lower E TX, as it transitions potentially into a SE propagating MCS across Deep E TX/WCntrl LA during the late evening through a portion of the overnight hours. Have trimmed back the severe wording to these areas tonight, but also expanded on the heavy rain mention as consensus amongst the short term progs suggest that widespread rainfall amounts of 2-3+ inches is possible across much of E TX/Srn AR into portions of N LA. The storm intensities should gradually diminish overnight as the instability wanes, and a potential convective cold pool shifts ESE across the region in wake of the convection. The convection remains progged to diminish after daybreak Thursday across Cntrl LA, although the opening low will remain conducive for additional isolated to scattered convection development during the day over the region although this should diminish from W to E as drier air begins to entrain ENE beneath the opening trough. Did taper back max temps slightly Thursday afternoon given the extent of wrap- around cloud cover which looks to linger through a better part of the day, before drier air begins to mix ESE into the region late in the day with the passage of a weak cold front. A return to below normal temps is expected as the cigs scatter out Thursday night, with cool conditions returning through the overnight period. 15 && .LONG TERM... (Thursday night through next Tuesday) Issued at 344 PM CDT Wed Apr 26 2023 Friday morning will see the quiet conditions in the wake of Thursday's showers and storms continue for a brief window of time. The break in the rainfall looks to be short-lived, however, as the unsettled pattern which brings our mid-week storms will continue late into the week. Upper level flow around a broad area of troughing reaching from the Rockies in the west to the Appalachians in the east will sweep Thursday's trough away to the north and east, with another shortwave quickly on the way, pushing south along the Front Range and into north Texas, with a closed low potentially cutting off by late Saturday. This feature will provide the forcing necessary for another round of showers and possible storms to begin as soon as Friday afternoon north and west, expanding areawide overnight and remaining with the ArkLaTex through the day Saturday before finally clearing out overnight into Sunday as the closed low opens back into a shortwave and is absorbed by the larger area of troughing still situated over the Great Lakes region early next week. Temperatures will be fairly variable through the long term period, with a slight rebound into the upper 70s to low 80s Friday before Saturday's rainfall keeps highs in the upper 60s to low 70s. Sunday will see a return to more seasonable temperatures in the mid to upper 70s, with quieter, drier conditions and a slight warming trend to follow into early next week. /26/ && .AVIATION... (18Z TAFS) Issued at 107 PM CDT Wed Apr 26 2023 VFR conditions will continue across N LA/SW AR through the remainder of the afternoon, although MVFR cigs have developed across portions of E TX, in wake of the rains that fell earlier this morning. However, some cig deterioration will continue across E TX this afternoon as areas of convection continues to develop/spread NE generally along/N of the I-20 corridor into SE OK/SW AR. Have tempoed thunder in for TYR/GGG through the afternoon, with the expectation that the convection will backbuild/develop farther SSW into a more humid/unstable air mass S of a warm front that is slowly lifting N across Cntrl and ECntrl TX. The convection will increase into a more organized line as surge E across the region this evening/overnight, affecting LFK/SHV/TXK by late evening to just after 06Z, and ELD/MLU during the overnight hours, producing IFR/low MVFR cigs and reduced vsbys. Believe that this MCS will scour out the low cigs with its passage, with the potential for VFR conditions temporarily returning to the area until just after daybreak Thursday, at which point IFR cigs will redevelop. ESE winds 8-12kts with occasional higher gusts will continue this afternoon through much of the overnight hours. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 74 53 81 / 100 30 0 0 MLU 62 78 57 80 / 100 60 10 0 DEQ 55 69 48 78 / 90 50 0 10 TXK 56 72 51 79 / 100 30 0 10 ELD 56 74 53 78 / 100 50 10 0 TYR 60 72 52 81 / 100 20 0 10 GGG 60 73 52 81 / 100 20 0 10 LFK 63 76 53 84 / 100 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...15 LONG TERM....26 AVIATION...15
Hazardous weather outlook, Apr 26, 12:53 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1253 PM CDT Wed Apr 26 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1253 PM CDT Wed Apr 26 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Widespread strong to severe thunderstorms will be possible this evening, continuing overnight tonight. Hail and damaging winds look to be the primary threats associated with these storms. Additionally, areas of training torrential rainfall may lead to flash flooding across the ArkLaTex, particularly along the I-20 corridor of east Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms will continue overnight into early Thursday morning. Hail and damaging winds will continue to be the primary threats. Storms will come to an end from west to east into Thursday, after which no further hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 26, 2:50 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
250 PM CDT Wed Apr 26 2023
TXZ137-138-150-262015-
Gregg TX-Harrison TX-Rusk TX-
250 PM CDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of southwestern
Harrison, northeastern Rusk and southeastern Gregg Counties through
315 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tatum, or 13 miles southeast of Longview, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshall, Tatum, Lakeport, Easton, Chalk Hill and Darco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3240 9472 3256 9441 3238 9430 3236 9438
3237 9439 3237 9440 3236 9444 3239 9449
3236 9449 3232 9451 3229 9464
TIME...MOT...LOC 1949Z 245DEG 31KT 3236 9462
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
13Special weather statement, Apr 26, 3:50 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
350 PM CDT Wed Apr 26 2023
LAZ001-262115-
Caddo LA-
350 PM CDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of southwestern Caddo
Parish through 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greenwood, or 11 miles west of Shreveport, moving east at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Shreveport, Greenwood, Cross Lake and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3233 9374 3234 9375 3235 9377 3233 9380
3235 9403 3248 9404 3253 9376 3253 9375
3254 9373 3252 9375 3250 9371 3249 9372
3249 9371 3232 9367
TIME...MOT...LOC 2050Z 265DEG 33KT 3241 9399
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:01 AM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Apr 26, 1:56 AM CDT | Special Weather Statement | SHV | Smith | 49 min |
| Apr 26, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 59 min |
| Apr 26, 2:48 AM CDT | Special Weather Statement | SHV | Bowie | 57 min |
| Apr 26, 3:12 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 51 min |
| Apr 26, 10:55 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 4 days |
| Apr 26, 11:03 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 31 days |
| Apr 26, 2:50 PM CDT | Special Weather Statement | SHV | Harrison | 25 min |
| Apr 26, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 50 min |
| Apr 26, 4:10 PM CDT | Areal Flood Advisory | SHV | Smith | 2 hr |
| Apr 26, 4:24 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 51 min |
| Apr 26, 4:59 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 46 min |
| Apr 26, 5:17 PM CDT | Areal Flood Advisory | SHV | Panola, Rusk | 3 hr |
| Apr 26, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 37 min |
| Apr 26, 6:10 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine, Shelby | 50 min |
| Apr 26, 6:14 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 53 hr |
| Apr 26, 6:15 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 29 hr |
| Apr 26, 6:16 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 4 days |
| Apr 26, 6:16 PM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 53 hr |
| Apr 26, 6:16 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 41 hr |
| Apr 26, 6:17 PM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 41 hr |
| Apr 26, 6:17 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 21 days |
| Apr 26, 6:18 PM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 12 days |
| Apr 26, 6:39 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 51 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.